Hi Write2ad -- has your doctor prescribed medication for you? The more I learn (the sites listed below are very helpful -- lots of people with CU), the more I learn that everyone is different in their reaction. For example, my son was started with a relatively low dose of something called Cyproheptadine -- that alone wasn't helping much, so now his doctor gradually raised the doseage of that medication and has also added daily Singulair and Zyrtec. It doesn't prevent the hives, but it lessens them. We have an appointment at the end of Feb. to discuss where to go from here.
I hope your doctor has prescribed an EpiPen. My son's allergist said that this is an allergy that requires them. She also pointed out to pay attention to the symptoms you're having -- in her opinion, if 2 or more "systems" of the body are affected by an allergy trigger, then use of the EpiPen is warranted. For example, my son typically breaks out in hives or a rash -- but there are times when his lungs are affected as well -- and that would constitute 2 systems (skin + respiratory). Some of the people I read about
also have gastrointestinal symptoms when they're exposed to cold. I am not sure if the symptoms that affect your eyes fall into a "2nd system" category, but I would certainly mention it to your doctor. Other symptoms I've read about
are feeling dizzy, fatigued, disoriented -- there are probably many others.
After my son experienced a few awful respiratory infections last year that were probably aggravated by having CU, we invested in several "ski masks" or masks that cover the lower half of the face -- at least they help keep his face covered and keep the air he breathes warm. We use scarves in the same way. Perhaps ski goggles could help you?
Good luck! It's definitely a complicated condition to live with, isn't it? Monica/www.facebook.com/groups/ColdUrticariamelissa//www.facebook.com/ColdUrticariaFoundation